It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-11-2003, 03:32 PM   #1
Junior Member
 
Join Date: Jan 2003
Posts: 10
sunshyne05 HB User
Angry Birth Control & Discharge????

Back again, ladies. haha..Umm..I just recently started taking BC maybe 3 or so weeks ago. A couple days ago, I went to the bathroom, and when I wiped, I noticed a little spot of blood on the toilet paper. I freaked out and ended up calling my doctor. He said spotting like that is normal for the first few weeks/months and that every woman is different. Okay..so the spotting stopped. It hasnt happened again since that one time...but check this out. Now I have brown discharge?! AHHHHH! I haven't called my doctor about this yet. I figured I'd come here first and see what you guys thought. Did any of you experience any brown discharge after going on the pill?? I hear that brown discharge can mean you're ovulating..and I'm up for a period in a week. Also..I haven't been taking my birth control at the same time every day. The time I picked was 9:00 PM..but for some reason, I always forget..and end up taking them anywhere from 9pm-1am. Blugh. Help me out..!! Please!

 
Sponsors Lightbulb
   
Old 02-11-2003, 04:22 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Louisiana
Posts: 3,326
Blastoff9600 HB UserBlastoff9600 HB User
Post

You really need to work on taking your pills at the same time...that window is just to big. Normally you have an hour leeway but over that and you could be risking the effectiveness of the pill.
Brown discharge is normally old blood.
I am not surrently on the pill but I do get a slight brown discharge a few hours before my period starts and will have for a day or so after my period ends. Sometimes it will be random and I will get in the middle of my cycle.
Your body is trying to adjust to the hormones. That can take up to three months. During that time you can expect spotting of various shades of brown to red and other such side effects.
__________________
Married 3/25/95
DS 13 yr
DS 8 yr (3+ yrs ttc)
TTC #3 since 01/02

 
Sponsors Lightbulb
   
Old 02-12-2003, 06:25 AM   #3
j27 j27 is offline
Junior Member
 
Join Date: Feb 2003
Location: California, USA
Posts: 23
j27 HB User
Post

Don't worry! Intermittant bleeding is totally common- especially after just starting up or changing bc. I use the patch- I love it and it totally helped me as far as not having to remember when to pop my pill. I use it continuously though- so I'm not "supposed" to get a period, but sometimes I have "breakthru bleeding" too- often brown or even blackish- just old built up blood- no big deal. My dr said it's just normal "clean-out" ! Have you thought about the patch? It deffinitely helps with hormone fluctuations- because taking the pill at the exact same time- although not a requirement for everyone neccesarily, can cause some people to have bleeding, headaches, mood swings, nausea, etc... I know 'cuz I had all those with all my pills when I would "forget" to take it on time. Hope this helps!

 
Old 02-12-2003, 10:04 AM   #4
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

The brown discharge type spotting is normal as your body adjusts to the pills. I didn't have any spotting until I was on the pills for a while and then it started and finally was such a pain in the butt that I quit taking the pill. Every women is different and you do need to find a more convenient time of day to take your pill if you are already having this much trouble remembering to take it and you have only been on them for 3 weeks. Have you considered writing on your calander or planner a daily reminder to take your pill? Find some way to remind yourself to take your pill so you get into the habit.

 
Old 02-14-2003, 09:52 PM   #5
Junior Member
 
Join Date: Jan 2003
Posts: 10
sunshyne05 HB User
Post

Thanks for all of your responses!! I worry way too much but that's a whole other novel in itself. :P I do have another question though...the brown discharge has now turned to dark dark brown/black and this is about the 4th day in a row I've had it. It's to be expected, right?? I guess what I'm really wondering..is how long will this freakin discharge keep up!?! YUCK!!

 
Old 02-14-2003, 09:53 PM   #6
Junior Member
 
Join Date: Jan 2003
Posts: 10
sunshyne05 HB User
Post

Oh yeah..and I just checked my birth control case..and I've been on it for 2.5 weeks. I was wrong last time when I said 3 weeks. Sorry about that!!..More advice..please?

 
Old 02-15-2003, 04:27 PM   #7
Junior Member
 
Join Date: Jan 2003
Posts: 10
sunshyne05 HB User
Post

PLEASE HELP I'M SCARED!!!

 
Old 02-15-2003, 10:14 PM   #8
Senior Veteran
(female)
 
Join Date: Jul 2002
Location: Louisiana
Posts: 3,326
Blastoff9600 HB UserBlastoff9600 HB User
Post

Just give it some time. The body can take up to three months to adjust to the pill. Relax and the side effect should go away within the next 2 and half months. IF nto then talk to your doctro and switch to something else to see if that is better for you.
__________________
Married 3/25/95
DS 13 yr
DS 8 yr (3+ yrs ttc)
TTC #3 since 01/02

 
Old 02-16-2003, 11:14 PM   #9
Junior Member
 
Join Date: Jan 2003
Posts: 10
sunshyne05 HB User
Post

Thankyou so much guys To hear that you went through the same thing definately puts my mind at ease. Everyone stay safe..and if you happen to live on the east coast and are getting bombared by this hugeee winter storm -- then stay warm (like i am)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Missing period after stopping birth control... CaliGirlie Women's Health 4 05-26-2009 04:54 PM
Unstable Brown Discharge, Missed Birth Control... Could I be pregnant.? Kisatchie Pregnancy-Teen 1 02-28-2009 08:20 AM
Nervous--No period after birth control pills... luvleeliz21 Birth Control 0 01-11-2008 11:30 PM
Lutera birth control pill...change in period KG1987 Birth Control 0 04-24-2007 08:03 PM
Birth Control causing discharge? Pink00 Birth Control 2 04-29-2005 05:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!